Hail, Clearwater
- When
- April 18, 5:20 PM CST
- Where
- Clearwater County, 7 mi SE of Zerkel
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.250, -95.283
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 18, 2:48 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
348 PM CDT SUN APR 18 2004
.SHORT TERM...
UPPER LEVEL TROUGH OVER THE HIGH PLAINS WILL MOVE OVER THE GREAT
LAKES BY MORNING. WATER VAPOR LOOP INDICATING MAIN TROUGH OVER
NORTHEAST CO MOVING NORTHEAST AS PROGRESSIVE UPSTREAM RIDGE/TROUGH
MOVES CO TROUGH OUT. SURFACE LOW WAS SOUTHEAST OF ATY WITH A WARM
FRONT ACROSS CENTRAL MN AND AN INVERTED TROUGH NORTHEAST TO NEAR
INL. TEMPERATURES WERE GENERALLY IN THE 40S AND 50S IN THE FORECAST
AREA WITH 80S ACROSS SOUTHERN MN. DEWPOINTS WERE MODEST IN THE MID
50S IN THE WARM SECTOR. MODEL DIFFEENCES REMAIN WITH THE GFS TAKING A
SLIGHTLY MORE NORTHERN PATH WITH THE SURFACE LOW TO SOUTH OF DLH BY
00Z AND THE ETA NEAR MSP BY 00Z. WITH WARM ACROSS CENTRAL MN WILL
PREFER THE GFS SOLUTION. NEXT SHORT WAVE OFF THE CA COAST WILL MOVE
INTO THE NORTHERN PLAINS TUESDAY FOR ANOTHER CHANCE OF RAIN.
.LONG TERM...
WIDE RANGE OF SOLUTIONS IN MODELS TODAY THOUGH GFS AND EUROPEAN SHOW
FAIR AGREEMENT ON THE RIDGE BUILDING TREND OVER THE INTER-MOUNTAIN
WEST THIS WEEKEND...WITH CANADIAN BEING LATER AND FARTHER WEST WITH
THE SAME TREND. SHORTWAVES WILL SLIDE SOUTH OF FORECAST AREA UNTIL
THE RIDGE HAS BUILT SUBSTANTIALLY...MAYBE NEXT WEEK. AND THE WEAK
SHORTWAVE SHOWN BY GFS TO PASS THROUGH FOR A CHANCE OF SHOWERS SAT
NIGHT/SUNDAY...JUST AS THE RIDGE IS ALMOST STRONG ENOUGH TO KEEP
THESE SYSTEMS DRY...IS VERY UNCERTAIN IN AVAILABLE MOISTURE AND
LOCATION. SO A CHANCE IS JUST THE TICKET. LITTLE CHANGE IN
TEMPERATURES IN KEEPING CLOSE TO SEASONAL LEVELS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...TORNADO WATCH #82 IN EFFECT UNTIL 8 PM CDT FOR OTTER
TAIL...BECKER...HUBBARD...WADENA AND GRANT COUNTIES.
&&
HOPPES/GVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 AM CDT SUN APR 18 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 635 AM CDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...OVER PARTS OF WEST CENTRAL MINNESOTA EARLY THIS MORNING AND AGAIN MIDDAY THROUGH LATE AFTERNOON. THE THREAT FOR SEVERE WEATHER MAINLY COVERS OTTERTAIL...GRANT...AND WADENA COUNTIES IN MINNESOTA. OVER SOUTHEAST NORTH DAKOTA AND THE REMAINDER OF THE LAKES REGION OF WEST CENTRAL MINNESOTA...SOUTH OF A LISBON TO FARGO TO BEMIDJI LINE...SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY WITH A SLIGHT CHANCE THAT THESE MAY APPROACH SEVERE LIMITS. LOW PRESSURE WILL MOVE TO NEAR SISSESTON SOUTH DAKOTA BY EARLY AFTERNOON AND THEN TO NEAR DULUTH BY MIDNIGHT. VERY WARM AND MOIST AIR WILL FLOW NORTH INTO WEST CENTRAL MINNESOTA THIS MORNING AND AFTERNOON. A LARGE TEMPERATURE CONTRAST WILL DEVELOP NEAR THIS SYSTEM WITH HIGHS IN THE 80S SOUTH OF THE WARM FRONT OVER THE SOUTHERN ONE HALF OF MINNESOTA WHILE TEMPERATURES OVER FAR NORTHWEST MINNESOTA AND NORTHEAST NORTH DAKOTA WILL BE IN THE 40S AND 50S. THE THREAT FOR SEVERE WEATHER WILL END BY 6 PM AS COOLER AIR MOVES INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE FEGUS FALLS...ELBOW LAKE...AND WADENA AREAS TODAY. IF WARMER AIR GETS FARTHER NORTH THAN ANTICIPATED...THEN SPOTTERS MAY BE NEEDED AS FAR NORTH AS FARGO AND DETROIT LAKES THIS AFTERNOON. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) RIDDLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 400 PM CDT SUN APR 18 2004 MNZ029-182124- WILKIN- 400 PM CDT SUN APR 18 2004 ...TORNADO WATCH #82 HAS BEEN CANCELLED FOR WILKIN COUNTY... TORNADO WATCH #82 HAS BEEN CANCELLED FOR WILKIN COUNTY. HOWEVER...THE TORNADO WATCH REMAINS IN EFFECT FOR GRANT...OTTERTAIL...BECKER...HUBBARD...AND WADENA COUNTIES UNTIL 800 PM CDT. TG
The Fargo/Grand Forks radar (KMVX), 157 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392213, 5392214.